Alert archive / Alabama / Flash Flood Warnings in 2009

Flash Flood Warning 98, NWS Birmingham, AL

September 21, 20096 counties in Alabama

NWS Birmingham, AL issued this flash flood warning at Sep 21, 2009, 12:53 PM CDT for 6 counties in Alabama. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2009, 12:53 PM CDT (17:53 UTC)
Expired
Sep 21, 2009, 3:31 PM CDT
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Chilton County, AL, Coosa County, AL, Jefferson County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 46 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 1:10 PM CDTFLASH FLOODColumbiana, ALMANY STREETS ARE NOW FLOODED IN DOWNTOWN COLUMBIANA...INCLUDING THREE INCHES OF WATER FLOWING ACROSS N MAIN STREET.
Sep 21, 1:36 PM CDTFLASH FLOOD4 N Calera, ALSIX TO EIGHT INCHES OF WATER OVER THE ROADWAY ON HIGHWAY 70 NEAR DARGIN CROSS ROADS IN CALERA.
Sep 21, 1:36 PM CDTFLASH FLOODNw Columbiana, ALCOLUMBIANA PD DIRECTING TRAFFIC AT MYER AND MAIN STREET DUE TO 1.5 FEET OF WATER OVER THE ROADWAY AT THAT LOCATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1524 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBMX 211753
FFWBMX
ALC021-037-073-115-117-121-212145-
/O.NEW.KBMX.FF.W.0098.090921T1753Z-090921T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1253 PM CDT MON SEP 21 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CHILTON COUNTY IN CENTRAL ALABAMA...
  JEFFERSON COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...VESTAVIA HILLS...TRUSSVILLE...
  MOUNTAIN BROOK...LEEDS...IRONDALE...HUEYTOWN...HOOVER...
  GARDENDALE...FULTONDALE...FAIRFIELD...BIRMINGHAM...BESSEMER...
  HOMEWOOD...
  SHELBY COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...WILSONVILLE...PELHAM...MONTEVALLO...
  HELENA...COLUMBIANA...CHELSEA...CALERA...ALABASTER...
  SOUTHERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...PELL CITY...ODENVILLE...MOODY...
  WESTERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...WEOGUFKA...STEWARTVILLE...ROCKFORD...
  TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...TALLADEGA SPRINGS...TALLADEGA...
  SYLACAUGA...CHILDERSBURG...

* UNTIL 445 PM CDT

* AT 1248 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED FLASH       
  FLOODING FROM A LINE OF THUNDERSTORMS OVER THE WARNED AREA. THIS   
  LINE COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES OVER AN AREA  
  THAT HAS ALREADY RECEIVED WELL OVER 3 INCHES OVER THE LAST SEVERAL 
  HOURS. ANY HEAVY DOWNPOURS COULD PRODUCE RAPID FLOODING THAT 
COULD    LEAD TO A VERY DANGEROUS SITUATION.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
  JEFFERSON...WARRIOR...VILLAGE CREEK AVENUE W...VANDIVER...U.A.B.
  CAMPUS...TRAFFORD...TALLADEGA SUPERSPEEDWAY...TALLADEGA MUNICIPAL
  AIRPORT...SYLVAN SPRINGS...SAMFORD UNIVERSITY...RIVERSIDE...
  PINSON...OAK GROVE...MULGA...MORRIS...MINOR...MIDFIELD...MAYTOWN...
  MARGARET...MADISON...LIPSCOMB...LINCOLN...LEGION FIELD...LAKE
  PURDY...KINGSTON...KIMBERLY...KETONA LAKES...GREYSTONE...
  GRAYSVILLE...GRANT TOWN...FORESTDALE...ENSLEY...TARRANT...COOSA
  ISLAND...CLAY...CENTER POINT...CARDIFF...CAHABA HEIGHTS...
  BROOKSIDE...BRIGHTON...BRANCHVILLE...BON AIR...B.J.C.C....
  BIRMINGHAM FAIRGOUNDS...BIRMINGHAM AIRPORT...BARBER MOTORSPORTS
  PARK...BALD ROCK...ARGO...ALTON...ALPINE BAY RESORT...ADAMSVILLE
  AND HOMEWOOD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES IS POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3376 8666 3379 8656 3363 8617 3369 8620
      3368 8605 3359 8599 3358 8579 3350 8585
      3350 8591 3330 8598 3330 8612 3320 8617
      3279 8621 3273 8659 3308 8662 3307 8693
      3325 8702 3347 8734 3384 8688 3384 8676

$$

10/ARM
2 follow-up statements
000 
WGUS74 KBMX 211908
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT MON SEP 21 2009

ALC021-037-073-115-117-121-212145-
/O.CON.KBMX.FF.W.0098.000000T0000Z-090921T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHILTON AL-COOSA AL-SHELBY AL-TALLADEGA AL-JEFFERSON AL-ST. CLAIR AL-
208 PM CDT MON SEP 21 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
SOUTHERN ST. CLAIR...SOUTHEASTERN JEFFERSON...TALLADEGA...SHELBY...
WESTERN COOSA AND EASTERN CHILTON COUNTIES...

AT 206 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO DETECT A 
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER 
THE WARNED AREA. ALTHOUGH THE INTENSITY OF THESE STORMS HAS 
DECREASED...THERE IS STILL THE POTENTIAL FOR AN ADDITIONAL 1 TO 3 
INCHES WITH SOME OF THE STRONGER STORMS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE PURDY...
VESTAVIA HILLS...VANDIVER...U.A.B. CAMPUS...TRUSSVILLE...TALLADEGA
SUPERSPEEDWAY...TALLADEGA MUNICIPAL AIRPORT...TALLADEGA...SAMFORD
UNIVERSITY...RIVERSIDE...PELL CITY...ODENVILLE...MOUNTAIN BROOK...
MOODY...MARGARET...LINCOLN...LEEDS...KINGSTON...IRONDALE...
GREYSTONE...GRANT TOWN...COOSA ISLAND...CLAY...CAHABA HEIGHTS...
BRANCHVILLE...BIRMINGHAM AIRPORT...BIRMINGHAM...BARBER MOTORSPORTS
PARK...BALD ROCK...ARGO...ALTON...ALPINE BAY RESORT AND HOMEWOOD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3363 8617 3369 8620 3368 8605 3359 8599
      3358 8579 3350 8585 3350 8591 3339 8595
      3338 8598 3330 8598 3330 8612 3320 8617
      3279 8621 3273 8659 3308 8662 3307 8693
      3331 8706 3368 8663 3379 8656

$$

10/ARM
000 
WGUS74 KBMX 212031
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT MON SEP 21 2009

ALC021-037-073-115-117-121-212040-
/O.CAN.KBMX.FF.W.0098.000000T0000Z-090921T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHILTON AL-COOSA AL-SHELBY AL-TALLADEGA AL-JEFFERSON AL-ST. CLAIR AL-
331 PM CDT MON SEP 21 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN ST.
CLAIR...SOUTHEASTERN JEFFERSON...TALLADEGA...SHELBY...WESTERN COOSA
AND EASTERN CHILTON COUNTIES...

THE STORMS THAT PROMPTED THE WARNING ARE WEAKENING AND MOVING OUT OF 
THE WARNING AREA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3363 8617 3369 8620 3368 8605 3359 8599
      3358 8579 3350 8585 3350 8591 3339 8595
      3338 8598 3330 8598 3330 8612 3320 8617
      3279 8621 3273 8659 3308 8662 3307 8693
      3331 8706 3368 8663 3379 8656

$$

10/ARM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 12:37 PM CDT, 16 minutes earlier.

Area forecast discussion, Sep 21, 12:37 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1237 PM CDT MON SEP 21 2009

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

ANYBODY REMEMBER THE DROUGHT WE WERE IN A COUPLE OF YEARS AGO?  THAT
HAS COME AND GONE AS RAIN CONTINUES TO FALL ACROSS A GOOD PORTION OF
CENTRAL ALABAMA.  THESE RAINS HAVE BEEN CONTINUOUS (FOR THE MOST
PART) SINCE MIDNIGHT IN AREAS LIKE PICKENS...TUSCALOOSA AND GREENE
COUNTIES...WHICH HAS LED TO THE ISSUANCE OF FLASH FLOOD WARNINGS
ACROSS ALL OF THESE AREAS THROUGHOUT THE MORNING.  SOME AREAS HAVE
RECEIVED RAINFALL TOTALS IN THE NEIGHBORHOOD OF 4 TO 6 INCHES...WITH
LOCALLY HEAVIER RADAR ESTIMATES OF 10+ INCHES...SINCE MIDNIGHT AND
COULD SEE ANOTHER 2 TO 4 INCHES THROUGH MID AFTERNOON. CALLS
CONTINUE TO COME IN THIS MORNING ABOUT ROADS BEING WASHED OUT AS
PEOPLE BEGIN TO DRIVE OUT AND ABOUT.  REMEMBER.  IF YOU ARE
CONFRONTED WITH THE CHOICE OF DRIVING THROUGH ANY DEPTH OF WATER IN
A ROADWAY OR TURNING YOUR VEHICLE AROUND, DONT BECOME A STATISTIC.
TURN AROUND...DONT DROWN.

FOR THE REST OF THE MORNING AND INTO THE EARLY AFTERNOON HOURS...
THING DO NOT LOOK TO CHANGE MUCH AT ALL. RAINFALL IS EXPECTED TO
PERSIST AS PWS ABOVE 2 INCHES...LARGE SCALE SFC CONVERGENCE AND
THESE LITTLE VORT MAXES MOVING OVER THE STATE COMBINE TO MAKE FOR A
VERY WET DAY.  STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL NEW
MEDIA OUTLET FOR THE LATEST ON THE FLASH FLOOD THREAT.

27

&&

.AVIATION...18Z TAF DISCUSSION.

WE REMAIN IN A PATTERN WITH VERY LOW PREDICTABILITY BEYOND THE FIRST
COUPLES HOURS...AND AS A RESULT VERY LOW CONFIDENCE AFTER THAT.  THE
MAIN AREA OF CONCERN THIS MORNING...AND THROUGH AT LEAST 2100Z
TODAY...WILL REMAIN IN THE EET TO ANB CORRIDOR.  NUMEROUS SHOWERS
AND THUNDERSTORMS WILL FREQUENTLY REDUCE CEILINGS AND VISIBILITIES
TO BELOW 1 MILE AND BELOW 1000 FEET...RESPECTTIVELY.  TCL HAS
EMERGED INTO A BIT OF A CLEAR SPOT...WHICH MAY ALSO SOON REACH BHM.
BUT IF MORE RAIN DEVELOPS...THEN WILL HAVE TO ISSUE UPDATES TO TAKE
FORECASTS FOR THOSE LOCATIONS INTO A MORE PESSEMISTIC DIRECTION.
THE RAIN THUS FAR TODAY HAS STAYED WELL NORTH OF MGM AND TOI. GIVEN
SUCH LOW CONFIDENCE...I JUST WENT WITH A PERSISTENCE BASED FORECAST
FOR THOSE LOCATIONS...AND WILL ALSO UPDATE THEM IF/WHEN NECESSARY.

/61/

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FOR ALL OF CENTRAL ALABAMA UNTIL MIDNIGHT
TONIGHT.

&&
Hazardous weather outlook, Sep 21, 12:51 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1251 PM CDT MON SEP 21 2009

ALZ011>015-017>050-221200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1251 PM CDT MON SEP 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...FLASH FLOOD WATCH UNTIL MIDNIGHT..

A THREAT OF FLASH FLOODING WILL CONTINUE ACROSS ALL OF CENTRAL
ALABAMA THROUGH AT LEAST MIDNIGHT TONIGHT. THE AREA WITH THE
HIGHEST INITIAL THREAT THIS AFTERNOON WILL BE IN A BAND FROM
LAMAR...PICKENS...AND SUMTER COUNTIES...EASTWARD THROUGH TUSCALOOSA
AND METRO BIRMINGHAM...TO CHEROKEE...CLEBURNE...AND RANDOLPH
COUNTIES. THE HIGHEST THREAT MAY EXPAND OR MOVE NORTH OR SOUTH AS
ADDITIONAL SHOWERS AND STORMS DEVELOP.

IN ADDITION TO THE FLASH FLOODING...SEVERAL RIVERS ARE NOW IN
FLOOD...OR ARE FORECAST TO GO INTO FLOOD LATER TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RAIN CHANCES WILL REMAIN ABOVE NORMAL THROUGH AT LEAST TUESDAY...
CONTINUING A THREAT OF FLASH FLOODING.

RIVER FLOODING WILL REMAIN A CONCERN ON SEVERAL CENTRAL ALABAMA
RIVERS THROUGH AT LEAST FRIDAY.  PLEASE SEE THE LATEST RIVER FLOOD
STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY FOR MANY AREAS THROUGH TONIGHT DUE TO FLOODING.

61

In the hours before

Special weather statement, Sep 21, 10:08 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1008 AM CDT MON SEP 21 2009

ALZ011>015-017>050-220000-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1008 AM CDT MON SEP 21 2009

...LIFE THREATENING FLASH FLOODING CONDITIONS ACROSS CENTRAL ALABAMA...

A VERY PERSISTENT WET PATTERN OF THE LAST SEVERAL DAYS HAS CREATED
HAZARDOUS CONDITIONS ACROSS PORTIONS OF CENTRAL ALABAMA. SINCE SUNDAY
AFTERNOON...ANYWHERE FROM 5 TO 10 PLUS INCHES OF RAINFALL...WITH
LOCALLY HIGHER TOTALS...HAVE FALLEN ACROSS AREAS OF WESTERN
ALABAMA GENERALLY NORTH OF U.S. 80 AND ALONG AND WEST OF
INTERSTATE 65. ALL COUNTIES ACROSS CENTRAL ALABAMA HAVE RECEIVED
SUBSTANTIAL RAINFALL OVER THE PAST SEVERAL DAYS. PERIODS OF HEAVY
RAINFALL ARE EXPECTED TO CONTINUE THROUGH TONIGHT...WITH AN
ADDITIONAL 2 TO 4 INCHES OF RAINFALL POSSIBLE ACROSS MUCH OF THE
AREA WITH LOCALLY HIGHER AMOUNTS. GROUNDS ARE SATURATED ACROSS
CENTRAL ALABAMA AND WE HAVE TRANSITIONED TO LIFE THREATENING FLASH
FLOODING CONDITIONS. RESIDENTS ARE EXPECTED TO USE CAUTION WHEN
TRAVELING AS MUCH MORE THAN THE USUAL LOW LYING AREAS WILL BE
SUSCEPTIBLE TO FLASH FLOODING.

08
Local storm report, Sep 21, 10:27 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1027 AM CDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FLASH FLOOD      MOUNDVILLE              33.00N 87.63W
09/21/2009                   HALE               AL   EMERGENCY MNGR

            EXTENSIVE FLOODING REPORTED IN MOUNDVILLE...WITH NUMEROUS
            ROADS CLOSED AND WATER DAMAGE REPORTED TO SEVERAL HOMES.

&&

GGOGGINS
Local storm report, Sep 21, 10:51 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1051 AM CDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     FLASH FLOOD      CENTREVILLE             32.97N 87.13W
09/20/2009                   BIBB               AL   EMERGENCY MNGR

            WATER CROSSING STATE HIGHWAY 219 AT OLD MILL POND CAUSING
            ROADWAY TO BE CLOSED.

&&

GGOGGINS
Local storm report, Sep 21, 10:55 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1055 AM CDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     FLOOD            2 SE HARRISBURG         32.86N 87.20W
09/20/2009                   BIBB               AL   EMERGENCY MNGR

            FLOODING FROM CAHABA RIVER HAS CAUSED HARRISBURG ROAD TO
            BECOME SUBMERGED AND HAS BEEN CLOSED.

&&

GGOGGINS
Local storm report, Sep 21, 10:57 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1057 AM CDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     FLOOD            2 SE HARRISBURG         32.86N 87.20W
09/21/2009                   BIBB               AL   EMERGENCY MNGR

            FLOODING FROM CAHABA RIVER HAS CAUSED HARRISBURG ROAD TO
            BECOME SUBMERGED AND HAS BEEN CLOSED. TIME CORRECTED.

&&

GGOGGINS
Local storm report, Sep 21, 10:58 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1058 AM CDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     FLASH FLOOD      CENTREVILLE             32.97N 87.13W
09/21/2009                   BIBB               AL   EMERGENCY MNGR

            WATER CROSSING STATE HIGHWAY 219 AT OLD MILL POND CAUSING
            ROADWAY TO BE CLOSED. TIME CORRECTED.

&&

GGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:00 PM CDTFlash Flood WarningBMXFayette, Walker, Winston3 hr
Sep 20, 7:40 PM CDTFlash Flood WarningBMXFayette, Greene, Pickens, Tuscaloosa3 hr
Sep 20, 8:02 PM CDTAreal Flood AdvisoryBMXCherokee3 hr
Sep 20, 8:56 PM CDTFlash Flood WarningBMXBibb, Jefferson, Shelby, Tuscaloosa, Walker3 hr
Sep 20, 10:01 PM CDTFlash Flood WarningBMXGreene, Pickens, Tuscaloosa3 hr
Sep 20, 10:23 PM CDTAreal Flood AdvisoryBMXBibb, Greene, Hale, Perry, Tuscaloosa3 hr
Sep 20, 10:50 PM CDTFlash Flood WarningBMXBibb, Greene, Hale, Perry, Tuscaloosa3 hr
Sep 20, 11:26 PM CDTFlash Flood WarningBMXChilton, Shelby3 hr
Sep 21, 12:05 AM CDTFlash Flood WarningBMXBibb, Jefferson, Shelby, Tuscaloosa3 hr
Sep 21, 12:55 AM CDTFlash Flood WarningBMXGreene, Pickens, Sumter3 hr
Sep 21, 1:44 AM CDTFlash Flood WarningBMXBibb, Hale, Perry, Tuscaloosa3 hr
Sep 21, 2:30 AM CDTFlash Flood WarningBMXTuscaloosa2 hr
Sep 21, 3:11 AM CDTFlash Flood WarningBMXClay, Coosa, Talladega3 hr
Sep 21, 3:44 AM CDTFlash Flood WarningBMXGreene, Pickens, Sumter10 hr
Sep 21, 4:27 AM CDTFlash Flood WarningBMXTuscaloosa3 hr
Sep 21, 7:21 AM CDTFlash Flood WarningBMXTuscaloosa6 hr
Sep 21, 7:58 AM CDTFlash Flood WarningBMXLamar, Pickens6 hr
Sep 21, 8:19 AM CDTFlash Flood WarningBMXPickens, Tuscaloosa6 hr
Sep 21, 8:27 AM CDTFlash Flood WarningBMXGreene, Hale4 hr
Sep 21, 9:00 AM CDTFlash Flood WarningBMXBibb, Perry3 hr
Sep 21, 9:55 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo3 days
Sep 21, 9:56 AM CDTFlash Flood WarningBMXJefferson, St. Clair, Shelby3 hr
Sep 21, 10:17 AM CDTFlash Flood WarningBMXFayette, Marion, Walker, Winston3 hr
Sep 21, 10:27 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter4 days
Sep 21, 11:56 AM CDTFlash Flood WarningBMXBibb, Chilton, Dallas, Greene, Hale, Marengo and 1 more4 hr
Sep 21, 1:39 PM CDTTornado WarningBMXSumter51 min
Sep 21, 1:52 PM CDTFlash Flood WarningBMXGreene, Hale, Pickens, Sumter3 hr
Sep 21, 2:04 PM CDTFlash Flood WarningBMXClay, Coosa, Tallapoosa3 hr
Sep 21, 2:24 PM CDTTornado WarningBMXGreene, Sumter51 min
Sep 21, 2:59 PM CDTFlash Flood WarningBMXChambers, Randolph, Tallapoosa2 hr
Sep 21, 3:07 PM CDTTornado WarningBMXGreene, Sumter38 min
Sep 21, 3:39 PM CDTTornado WarningBMXGreene, Hale, Sumter13 min
Sep 21, 3:41 PM CDTTornado WarningBMXGreene, Hale, Sumter13 min
Sep 21, 4:09 PM CDTTornado WarningBMXGreene, Hale, Marengo, Sumter30 min
Sep 21, 4:42 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter48 min
Sep 21, 4:49 PM CDTFlash Flood WarningBMXGreene, Hale, Marengo, Sumter2 hr
Sep 21, 5:27 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter30 min
Sep 21, 5:56 PM CDTAreal Flood AdvisoryBMXBarbour, Bullock, Pike2 hr
Sep 21, 6:35 PM CDTAreal Flood AdvisoryBMXLowndes115 min

Nearby

Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.